Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 12, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Apr 28, 2008, 2:43 PM EDT for Brunswick County, Virginia. It was in force for 32 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2008, 2:43 PM EDT (18:43 UTC)
- Expired
- Apr 28, 2008, 3:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County Brunswick County, VA
The radar
The Norfolk radar (KAKQ), 73 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 2:48 PM EDT | TORNADO 1 | 2 Se Lawrenceville, VA | TORNADO TOUCHDOWN WITH SEVERAL TREES DOWN AND SNAPPED OFF ALONG BELFIELD ROAD...WESTERN MILL ROAD AND MILAS DRIVE. DAMAGE WAS RATED AS EF-1. |
| Apr 28, 2:51 PM EDT | TORNADO 1 | 3 Se Lawrenceville, VA | CONTINUATION OF INTERMITTENT EF-1 TORNADO DAMAGE. CONFIRMED TO HOMES ALONG A 300 YARD PATH. |
| Apr 28, 2:55 PM EDT | TORNADO | 3 Se Lawrenceville, VA | EF1 TORNADO DAMAGE CONFIRMED TO HOMES ALONG A 300 YARD PATH. |
| Apr 28, 3:05 PM EDT | TORNADO | 2 Se Lawrenceville, VA | TORNADO TOUCHDOWN WITH SEVERAL TREES DOWN AND SNAPPED OFF ALONG BELFIELD ROAD... WESTERN MILL ROAD AND MILAS DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KAKQ 281843 TORAKQ VAC025-281915- /O.NEW.KAKQ.TO.W.0012.080428T1843Z-080428T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 243 PM EDT MON APR 28 2008 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 315 PM EDT * AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LAWRENCEVILLE...MOVING NORTHEAST AT 42 MPH. * THE TORNADO WILL BE NEAR... EDGERTON BY 255 PM EDT... CALLAVILLE BY 305 PM EDT... HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3684 7767 3674 7767 3666 7792 3673 7796 TIME...MOT...LOC 1843Z 241DEG 37KT 3671 7788 $$ WAMSLEY
2 follow-up statements
000 WWUS51 KAKQ 281851 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 252 PM EDT MON APR 28 2008 VAC025-281915- /O.CON.KAKQ.TO.W.0012.000000T0000Z-080428T1915Z/ BRUNSWICK VA- 252 PM EDT MON APR 28 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR EAST CENTRAL BRUNSWICK COUNTY... AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LAWRENCEVILLE... MOVING NORTHEAST AT 36 MPH. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3684 7767 3674 7767 3668 7786 3675 7790 TIME...MOT...LOC 1852Z 246DEG 31KT 3674 7779 $$ WAMSLEY
000 WWUS51 KAKQ 281911 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 311 PM EDT MON APR 28 2008 VAC025-281921- /O.EXP.KAKQ.TO.W.0012.000000T0000Z-080428T1915Z/ BRUNSWICK VA- 311 PM EDT MON APR 28 2008 ...THE TORNADO WARNING FOR EAST CENTRAL BRUNSWICK COUNTY WILL EXPIRE AT 315 PM EDT... PLEASE SEND YOUR REPORTS OF WIND DAMAGE AND HAIL...INCLUDING TREES OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN WAKEFIELD AT...1...800...7 3 7...8 6 2 4 LAT...LON 3684 7767 3674 7767 3668 7786 3675 7790 TIME...MOT...LOC 1911Z 246DEG 31KT 3680 7760 $$ WAMSLEY
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 28, 9:56 AM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, Apr 28, 9:56 AM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
956 AM EDT MON APR 28 2008
.SYNOPSIS...
A COLD FRONT SLOWLY MOVES ACROSS THE AREA THIS AFTERNOON...THEN
PUSHES OFFSHORE TONIGHT. A TROF OF LOW PRESSURE MOVES ACROSS THE
AREA TUESDAY MORNING...FOLLOWED BY HIGH PRESSURE RETURNING LATER
TUESDAY THROUGH FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INTERESTING AFTRN SHAPING UP (AS TO WHETHER ANY SVR DVLPS). ERLY
AM VSBY LOOP AND SFC OBS INDCTG SOME PRTL SUN ACROSS SERN VA/NE NC
PAST FEW HRS ALLOWING FOR SOME HTNG TO OCCUR. HOWEVER... INITIAL
BAND OF SHWRS AHEAD OF BNDRY NOW WORKING ITS WAY E INTO THIS AREA.
CLDS AND PCPN ASSCTD WITH THIS BAND SHUD HELP TO HOLD DOWN ANY
FRTHR HTNG ACROSS SERN SCTNS OVR THE NEXT SVRL HRS.
MEANWHILE...FRNTL BNDRY PUSHES E WITH LTST DATA SHOWING BEST SPRT
FOR CONVECTION BEING ACROSS THE SERN SCTNS OF FA...MAINLY E OF I95
AND S OF I64. HIGHEST CAPES AND LOWEST LIS PROGGED AFTR 18Z. THIS
FITS WELL WITH SPCS SWODY1 MORN UPDATE. OTW...LOW CLDS AND RAIN
SHUD LIMIT ANY SVR THREAT FROM THE I95 CORRIDOR ON W. MSTR AND
12Z SNDGS CONT TO SPRT HVY RAINERS AS PWS AVG ARND 1.5 IN.
THUS...AFRN UPDATE WILL FOLLOW THE ABOVE SCENARIO. HAVE ALRDY
UPDATED HWO WITH LTST INFO.
WILL KEEP TMPS GNRLY FROM TH U60S-M70S ATTM. MAY TWEEK A BIT AFTR
SEEING THE 10 AM OBS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
FNT MVS OFFSHR ARND MDNGT OR SHORTLY THEREAFTER...BRINGING TO AND
END CHCS FOR WDSPRD RA. WKNG/TRAILING UPR LVL SYS CRSS THE RGN TUE
MRNG W/ PSBL ISLTD SHRAS...ESP NRN HALF OF FA. OTRW...DRYING AND
COOLER WX XPCTD TUE (AFTN) THROUGH WED NGT AS SFC HI PRES SLOLY
BUILDS OVR FA. LO TEMPS TNGT FM THE UPR 40S TO MID 50S...HI TEMPS
TUE IN THE 60S. LO TEMPS MON NGT FM THE MID 30S (INTR ERN SHR) TO
UPR 30S-LWR 40S MOST OTR PLCS. HI TEMPS ON WED AGN GENLY IN THE 60S.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
DRIER/WRMR WX RETURNS FOR THU THROUGH SAT. HI PRES MVS OFF THE
CST. A WRMFNT OR BACKDOOR BNDRY WILL LAY NR THE NNE CTYS THU AFTN
INTO SAT MRNG. A CDFNT WILL APPROACH FM THE W SAT...THEN CROSS
THE AREA SAT NGT AND THE FIRST PART OF SUN. WILL MAINTAIN DRY WX
WED NGT THRU FRI NGT...THEN HAVE SLGT CHC TO CHC POPS...GENLY FM
SAT AFTN THROUGH SUN.
MAX TEMPS WILL RANGE FM THE UPR 60S TO LWR 80S...WITH FRI AND SAT
LIKELY BEING THE WRMEST DAYS. MIN TEMPS WILL RANGE THRU THE 40S TO
ARND 50 THU...THEN GENERALLY IN THE 50S FRI THRU SUN.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
IFR CIGS AND VSBYS ACROSS THE AREA THIS MORNING...WITH LOW LEVEL
MOISTURE REMAINING HIGH IN WAKE OF A WARM FRONT THAT CONTINUES TO
PUSH FARTHER TO OUR NORTH. PATCHY DRIZZLE AND OFF AND ON RAIN
SHOWERS TO CONTINUE THROUGH THE DAY. EXPECT CIGS AND VSBYS TO
IMPROVE LATER THIS MORNING AND AFTERNOON AS WINDS INCREASE...BUT
CONDITIONS SHOULD BE MVFR AT BEST.
A STRONG COLD FRONT APPROACHES FROM THE W AND MOVES THROUGH THE
REGION LATE THIS AFTERNOON AND EVENING. TSTORMS WILL BE LIKELY WITH
THE FRONTAL PASSAGE...ALONG WITH INCREASING SW WINDS THROUGH THE
DAY. VSBYS AND CIGS WILL BE REDUCED AGAIN LATER TODAY IN THE
HEAVIEST RAIN/TSTORMS.
HIGH PRESSURE BUILDS IN ACROSS THE REGION EARLY TUE AND THEN
HOLDS IN PLACE FOR THE REMAINDER OF THE WEEK...WITH A RETURN OF
MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND DRY CONDITIONS.
&&
.MARINE...
SEAS AT BUOY 44009 STILL RUNNING BTWN 6 AND 7 FT THIS MORNING.
EXPECT SEAS TO BUILD TO AOA 5 FT FARTHER TO THE S AND ACROSS ALL
ATLANTIC WATERS BY EARLY AFTERNOON...ALONG WITH INCREASING S WINDS
AS A STRONG COLD FRONT APPROACHES FROM THE W. GUSTS TO 30 KT
POSSIBLE LATER TODAY AS THE FRONT DRAWS CLOSER. WINDS BECOME SW
THIS EVENING...AND THEN NW BY EARLY TUE BEHIND THE COLD FRONT.
WINDS WILL ALSO INCRS OVER CHES BAY AND CURRITUCK SOUND LATER THIS
MORNING THROUGH EVENING (GUSTS TO 20 KT). WINDS EASE TO BLO 20 KT
LATE THIS EVENING AS THE FRONT MOVES THROUGH.
HI PRES WILL BLD INTO/OVR THE AREA FOR LATER TUE THRU WED...THEN
MOVES OFF THE MID ATLC/SE CST FOR THU THRU FRI.
&&
.CLIMATE...
INCLUDING RAINFALL THROUGH 9AM...RICHMOND HAS RECORDED 7.32 INCHES
IN THE MONTH OF APRIL WHICH IS MORE RAINFALL THAN ANY APRIL SINCE
1918 WHEN 8.02 INCHES FELL. THE ALL TIME APRIL PRECIPITATION RECORD
FOR RICHMOND IS 8.89 INCHES SET IN 1889. A GOOD AMOUNT OF RAIN WILL
FALL ACROSS EASTERN VA TODAY TODAY...THOUGH MOST LIKELY A HALF TO AN
INCH FOR THE RICHMOND METRO AREA.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ630>632.
SMALL CRAFT ADVISORY UNTIL 1 AM EDT TUESDAY FOR ANZ633.
SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EDT
TUESDAY FOR ANZ654-656-658.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ650-652.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...ALB
LONG TERM...ALB/TMG
AVIATION...JRL
MARINE...JRL
CLIMATE...BAJHazardous weather outlook, Apr 28, 9:28 AM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 928 AM EDT MON APR 28 2008 ANZ650-652-291330- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- 928 AM EDT MON APR 28 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT. WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED... WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ654-656-658-291330- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 928 AM EDT MON APR 28 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT. WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED... WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-291330- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 928 AM EDT MON APR 28 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT. WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED... WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-291330- CURRITUCK SOUND- 928 AM EDT MON APR 28 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT. WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED... WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-291330- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 928 AM EDT MON APR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT. WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED... WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ALONG AND EAST OF INTERSTATE 95. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 44
In the hours before
Special weather statement, Apr 28, 12:31 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1231 PM EDT MON APR 28 2008 NCZ015>017-032-102-VAZ095-097>100-281730- ACCOMACK VA-CAMDEN NC-CHESAPEAKE VA-EASTERN CURRITUCK NC-NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-PASQUOTANK NC-PERQUIMANS NC-VIRGINIA BEACH VA-WESTERN CURRITUCK NC- 1231 PM EDT MON APR 28 2008 ...SHOWERS AND POSSIBLE THUNDERSTORMS MOVING ACROSS THE AREA... AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS FROM 7 MILES SOUTHWEST OF EXMORE TO WINFALL...MOVING NORTHEAST AT 40 MPH. THE SHOWERS WILL BE NEAR... ELIZABETH CITY AROUND 1245 PM EDT... CAMDEN AROUND 1250 PM EDT... CURRITUCK AROUND 100 PM EDT... RAINFALL RATES OF ONE HALF INCH PER HOUR WILL LIKELY CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 44
Special weather statement, Apr 28, 12:57 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1257 PM EDT MON APR 28 2008 VAZ065-066-281800- LUNENBURG VA-MECKLENBURG VA- 1257 PM EDT MON APR 28 2008 ...STRONG THUNDERSTORM MOVING INTO SOUTH CENTRAL VIRGINIA... AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 29 MILES SOUTHWEST OF CHASE CITY...OR ABOUT OVER VIRGILINA...MOVING NORTHEAST AT 61 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BUFFALO JUNCTION AT 105 PM EDT...FINCHLEY AT 110 PM EDT... SKIPWITH AT 115 PM EDT...ROGERS CORNER AT 120 PM EDT...WIGHTMAN AT 125 PM EDT...WILBURN AT 130 PM EDT. WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WAMSLEY
Special weather statement, Apr 28, 12:58 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1258 PM EDT MON APR 28 2008 NCZ016-017-VAZ097-098-281745- CAMDEN NC-CHESAPEAKE VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC- 1258 PM EDT MON APR 28 2008 ...SHOWER PRODUCING HEAVY RAINFALL APPROACHING THE BORDER... AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SHOWER...PRODUCING HEAVY RAINFALL...ABOUT 5 MILES NORTHEAST OF SOUTH MILLS...MOVING NORTHEAST AT 40 MPH. THE SHOWER WILL BE NEAR NORTHWEST AT 105 PM EDT...HICKORY AT 110 PM EDT...MOUNT PLEASANT AT 115 PM EDT...PRINCESS ANNE AT 120 PM EDT...OCEANA NAS AT 125 PM EDT...VIRGINIA BEACH OCEANFRONT AT 130 PM EDT. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. A RUMBLE OF THUNDER IS ALSO POSSIBLE WITH THIS SHOWER. 44
Special weather statement, Apr 28, 1:11 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 111 PM EDT MON APR 28 2008 VAZ048-049-060>064-066>069-281815- AMELIA VA-CAROLINE VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA VA-LUNENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA- 111 PM EDT MON APR 28 2008 ...A LINE OF SHOWERS WITH BRIEF HEAVY RAINFALL MOVING INTO THE VIRGINIA PIEDMONT... AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM 8 MILES WEST OF HADENSVILLE TO 28 MILES SOUTHWEST OF HAMPDEN SYDNEY...OR FROM 7 MILES EAST OF PALMYRA TO 6 MILES NORTHEAST OF NATHALIE...MOVING NORTHEAST AT 38 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MINERAL AROUND 130 PM EDT... HAMPDEN SYDNEY AROUND 135 PM EDT... GOOCHLAND AROUND 205 PM EDT... CREWE AROUND 210 PM EDT... POWHATAN AROUND 215 PM EDT... EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINFALL...AND WIND GUSTS TO 30 MPH WITH THESE STORMS. PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WAMSLEY
Special weather statement, Apr 28, 1:39 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 139 PM EDT MON APR 28 2008 VAZ065-281845- MECKLENBURG VA- 139 PM EDT MON APR 28 2008 ...STRONG THUNDERSTORM MOVING OVER MECKLENBURG COUNTY... AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTH OF CHASE CITY...OR ABOUT 15 MILES EAST OF VIRGILINA...MOVING NORTHEAST AT 38 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RICHARDSON AT 145 PM EDT...EPPES FORK AT 150 PM EDT...KEATS AT 155 PM EDT...JOHN H KERR DAM AT 200 PM EDT... BEECHWOOD AT 205 PM EDT...BRACEY AT 210 PM EDT. WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WAMSLEY
Special weather statement, Apr 28, 2:04 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 204 PM EDT MON APR 28 2008 VAZ060-062>064-066>076-281900- AMELIA VA-CAROLINE VA-CHESTERFIELD VA-ESSEX VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM VA-LUNENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-RICHMOND VA-WESTMORELAND VA- 204 PM EDT MON APR 28 2008 ...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING EASTWARD... AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES WEST OF MILFORD TO 15 MILES WEST OF CREWE...OR FROM 9 MILES WEST OF MILFORD TO 8 MILES NORTHEAST OF KEYSVILLE...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... WORSHAMS AROUND 210 PM EDT... SABOT AROUND 215 PM EDT... FORT A.P. HILL AROUND 220 PM EDT... WINTERHAM AROUND 225 PM EDT... SUPPLY AROUND 230 PM EDT... ROLLINS FORK AROUND 235 PM EDT... RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. WAMSLEY
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:09 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Mecklenburg | 66 min |
| Apr 28, 3:03 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 42 min |
| Apr 28, 3:07 PM EDT | Tornado Warning | AKQ | Greensville, Sussex | 23 min |
| Apr 28, 3:11 PM EDT | Tornado Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 34 min |
| Apr 28, 3:16 PM EDT | Flash Flood Warning | AKQ | Brunswick, Greensville | 4 hr |
| Apr 28, 3:29 PM EDT | Tornado Warning | AKQ | Sussex | 31 min |
| Apr 28, 3:30 PM EDT | Areal Flood Advisory | AKQ | Charles City, Chesterfield, Dinwiddie, Hanover, Henrico, New Kent and 4 more | 3 hr |
| Apr 28, 3:34 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville, Southampton, Sussex, City of Emporia | 41 min |
| Apr 28, 3:41 PM EDT | Areal Flood Advisory | AKQ | Greensville, Prince George, Southampton, Sussex, City of Emporia | 4 hr |
| Apr 28, 3:46 PM EDT | Tornado Warning | AKQ | Charles City, Chesterfield, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 1 more | 29 min |
| Apr 28, 3:50 PM EDT | Tornado Warning | AKQ | Isle of Wight, City of Suffolk | 25 min |
| Apr 28, 4:00 PM EDT | Tornado Warning | AKQ | Surry, Sussex | 30 min |
| Apr 28, 4:13 PM EDT | Tornado Warning | AKQ | Charles City, James City, Prince George | 32 min |
| Apr 28, 4:17 PM EDT | Tornado Warning | AKQ | Isle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 1 more | 28 min |
| Apr 28, 4:17 PM EDT | Tornado Warning | AKQ | James City, Surry | 13 min |
| Apr 28, 4:26 PM EDT | Special Marine Warning | AKQ | 64 min | |
| Apr 28, 4:35 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Suffolk | 40 min |
| Apr 28, 4:39 PM EDT | Tornado Warning | AKQ | Gloucester, James City, King and Queen, York, City of Williamsburg | 36 min |
| Apr 28, 4:41 PM EDT | Tornado Warning | AKQ | Gloucester, Mathews, Middlesex | 19 min |
| Apr 28, 4:44 PM EDT | Tornado Warning | AKQ | Isle of Wight, City of Suffolk | 17 min |
| Apr 28, 5:10 PM EDT | Tornado Warning | AKQ | Northampton | 35 min |
| Apr 28, 5:25 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Apr 28, 5:44 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Apr 28, 5:44 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 36 min |
| Apr 28, 5:53 PM EDT | Tornado Warning | AKQ | Northampton | 37 min |
| Apr 28, 7:24 PM EDT | Special Marine Warning | AKQ | 66 min |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.